General — TransplantLyfe

General

digestive upset and tacrolimus absorption

AliEm14Expert
Transplant Patient
October 12, 2022 in General

We all know that one of the (many) side effects of our medication is digestive issues. I'm wondering if anybody has found any solutions for what to do if your digestive issues are impairing the ability to keep down/absorb your medication?

(I'm currently waiting for surgery, and am in discussions with my transplant team regarding this. Just curious if anyone has any tips or tricks to help with complicated digestion side effects)

1 - 3 of 3 Replies

  • SaliaTransplant Patient

    For me Tacrolimus is just fine. I never had any kind of symptoms from it - no pain/ discomfort anything. I always take it on empty stomach. Even in some bad days when I was trowing up/ feeling nauseated I was able to take it

    For me the problem is Mycofenolate - for that one I have to eat well before.

    I also take medication that lowers the acid in my stomach every morning.

    October 15, 2022
  • AliEm14Expert
    Transplant Patient

    I don't think the tac is causing my digestive issues, just that my digestive issues are interfering with my body's ability to absorb tac. I've had digestive issues for years, and have never been able to absorb things super well.

    I do have other symptoms from my tac though. It seems to be one of those medications where the side effects and general experiences differ so much from person to person

    October 15, 2022
  • ShelbycreatesExpert
    Transplant Patient

    Honestly, I feel nauseous nearly every morning. I know many experience this too. For me, when I'm really ill, I try to avoid throwing up no matter what. Maybe TMI, but if I can hold it in, even if I am ill, it will eventually go to loose stool. I know it's not the best absorption that way either (it rarely happens), but I figure that the meds at least have some chance of making their way through my digestion than outright throwing them up. I'm SO sorry you're experiencing this and I pray that the issues subside soon for you.

    October 19, 2022
Sign In or Register to comment.